Derminator



Please only post questions when you could not find the answer searching this forum or our instructions. Pre-and post-sales questions about our products only. Thank you!

Author Topic: Microneedling and poly-L-lactic acid?  (Read 5409 times)

Terrine

  • Guest
Microneedling and poly-L-lactic acid?
« on: February 06, 2010, 03:49:39 AM »
Hello,

Microneeding and injectable poly-L-lactic acid (Sculptra®) essentially have the same mode of action: Inducing collagen growth by irritating tissue, either with needles or small particles.

Poly-L-lactic acid is injected subcutaneously. However, I would expect it to have a similar effect at smaller depths, too.

I'm wondering if there is any way to administer poly-L-lactic acid during microneedling rather than through injections in order to boost the effect of the microneedling treatment. Has anyone tried this?

SarahVaughter

  • www.owndoc.com
  • Administrator
  • *****
  • Posts: 2275
  • Medical journalist
Microneedling and poly-L-lactic acid?
« Reply #1 on: February 06, 2010, 05:22:54 AM »
(OP banned for repeated spamming for Sculptra)

Sculptra is a "filler" totally foreign to the body, it is made of a synthetic polymer of Lactic Acid. Even when an expert injects it under the skin, serious side effects can and do occur, as you can read below.

If you were to "roll in" Sculptra with a roller, you might end up with very serious skin problems because the Sculptra, being a "foreign element" will likely interfere with the skin regeneration process. It is my assumption that the skin bumps mentioned below are an immune reaction. This makes me suspect that were you to roll in this substance, that the result could be a massive skin inflammation that can cause permanent scarring:

   

  Patient's question:

   

  “Some 5 years ago I had NewFill (Sculptra) for smile lines and hyaluronic for my lip line. Some 2 months after, I started to get hard painful lumps, which I have been told are granulomas. I went back to the person who did the injections and he gave me 3 steroid injections. They broke the lumps down but seem to be more little ones and they seem to be worse again, almost like they're growing as I can notice them under the skin. Can I get IPL or heat treatment Thermage to break them down? If I have steroid injections, what strength do I have and how many can have?”

 

    Reply By Arnold W. Klein, MD - Beverly Hills Dermatologist:

“What you describe indeed sounds like a foreign body granuloma, which can occur at any time following the injection of synthetic or non-biologic agents. I am not a proponent of synthetic agents such as Sculptra, Artefill, Radiesse or silicone for this very reason.

In the medical literature, there are many reports of delayed foreign body granulomas; in one report with PMMA (Artefill/Artecoll, which is Plexiglas!), up to 12 or 13 years following the injections!  The reasons this can occur is that you are injecting something foreign into your body and the human body has a very sophisticated immune response. When it sees something as a foreign invaider, it creates a complex reaction to try to get rid of it, and the result is the granuloma which you describe.

The reason it seems to keep coming back is that as long as the foreign agent is present, the body can continue to cause the reaction in which it tries to wall off or encase the foreign body. These are the lumps you feel and or see.

Injectable steroids can help minimize this, but as you note, often you must continue to inject the steriods which can cause problems of its own. Some people seem to have success with this while others do not. Unfortunately, the only way to eliminate this immune reaction is to remove the reactive agent, something that is very difficult to impossible to do with Sculptra, Artefill, Radiesse, and silicone.”
       

So, do not use this substance in combination with a dermaroller - you can't expect to roll in a synthetic polymer into your skin and get away with it - the effects could be disastrous - plastic surgery and skin grafts required to remove the scarring! Please note that people's immune systems are genetically determined and what gives no reaction to person A can be very bad for person B. So it would be a risky experiment to try this on yourself, even when you know someone who successfully did it. Unless lots of data becomes available, I would not try this.

From the company that markets this chemical cocktail:

"SculptraT contains particles of PLA, which is a synthetic polymer of the alpha-hydroxy-acid family. Particles are 40-63mm in size and have a molecular weight of 140,000 Daltons. PLA is suspended in sodium carboxymethylcellulose and mannitol."

So this "natural Lactic Acid" is in fact artificial, a plastic with a gigantic polymerized molecule. On top of that, you would be rolling Cellulose and artificial sweetener (Mannitol) into your skin..
The dermaneedling part of our site is http://owndoc.com/dermarolling/
Our digital dermaneedling device ($190 for home users and clinics): http://derminator.com/
Derminator videos: https://www.youtube.com/user/owndoc/videos?flow=grid
Instructions: https://owndoc.support/knowledgebase.php?category=4